Alert archive / Louisiana / Tornado Warnings in 2008

Tornado Warning 8, NWS New Orleans, LA

January 10, 2008Washington Parish, Louisiana

NWS New Orleans, LA issued this tornado warning at Jan 10, 2008, 12:42 PM CST for Washington Parish, Louisiana. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 10, 2008, 12:42 PM CST (18:42 UTC)
Expired
Jan 10, 2008, 1:15 PM CST
In force
33 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

County Washington Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 10, 7:46 AM CSTTornado WatchSPC8 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 6.7 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2008-01-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 600 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2008-01-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 121 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
600 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
572 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
121 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KLIX 101842
TORLIX
LAC117-101915-
/O.NEW.KLIX.TO.W.0008.080110T1842Z-080110T1915Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1242 PM CST THU JAN 10 2008

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* TORNADO WARNING FOR...
  WASHINGTON PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF BOGALUSA...

* UNTIL 115 PM CST

* AT 1239 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR ENON...OR
  ABOUT 9 MILES SOUTHEAST OF FRANKLINTON...MOVING NORTHEAST AT 25
  MPH.

* THE TORNADO WILL BE NEAR...
  BOGALUSA BY 1255 PM CST...
  VARNADO BY 110 PM CST...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CST THURSDAY AFTERNOON
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

LAT...LON 3096 8973 3091 8974 3090 8977 3087 8976
      3086 8979 3083 8977 3066 8999 3068 9009
      3076 9018 3101 8994 3102 8979
TIME...MOT...LOC 1842Z 226DEG 25KT 3077 9002

$$

95/24
1 follow-up statement
000 
WWUS54 KLIX 101915
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
115 PM CST THU JAN 10 2008

LAC117-101924-
/O.EXP.KLIX.TO.W.0008.000000T0000Z-080110T1915Z/
WASHINGTON LA-
115 PM CST THU JAN 10 2008

...THE TORNADO WARNING FOR WASHINGTON PARISH EXPIRED AT 115 PM CST...

THIS THUNDERSTORM CONTINUED TO INDICATE ROTATION AS IT WAS ENTERING
THE SOUTHERN PART OF MARION COUNTY AT 115 PM. 

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CST THURSDAY AFTERNOON
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

LAT...LON 3096 8973 3091 8974 3090 8977 3087 8976
      3086 8979 3083 8977 3066 8999 3068 9009
      3076 9018 3101 8994 3102 8979
TIME...MOT...LOC 1914Z 214DEG 26KT 3096 8983

$$

24

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Jan 10, 7:58 AM CST, 4 hours 44 minutes earlier.

Area forecast discussion, Jan 10, 7:58 AM CST, 4 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
758 AM CST THU JAN 10 2008

.UPDATE...
UPDATED GRIDS AND WILL UPDATE TEXT PRODUCTS SHORTLY. FIRST UPDATE
WAS FOR CANCELLATION OF DENSE FOG ADVISORY AND SECOND UPDATE IS
FOR RECENTLY ISSUED TORNADO WATCH 16 WHICH IS IN EFFECT FOR
PORTIONS OF THE NORTH AND WEST FORECAST AREA UNTIL 4 PM.

&&

.PREV DISCUSSION... /ISSUED 452 AM CST THU JAN 10 2008/

SHORT TERM...
MOST OF OUR ACTIVE WEATHER OVER THE NEXT WEEK WILL OCCUR TODAY AND
TONIGHT. FIRST CONCERN EARLY THIS MORNING IS THE AREAS OF DENSE
FOG THAT HAVE BEEN REPORTED SINCE LATE EVENING. THE FOG HAS NOT
BEEN WIDESPREAD AND CONSISTENTLY PRODUCING VISIBILITIES OF 1/4
MILE OR LESS...HOWEVER...IT IS STILL PREVALENT ENOUGH TO JUSTIFY
KEEPING THE DENSE FOG ADVISORY IN EFFECT UNTIL 8 AM. INCREASING
BOUNDARY LAYER WINDS...INSTABILITY...AND SHOWERS SHOULD CAUSE THE
FOG TO LIFT AND VISIBILITIES TO IMPROVE BY MID MORNING.

THE MAIN CONCERN TODAY IS SEVERE THUNDERSTORM AND HEAVY RAIN
POTENTIAL. WATER VAPOR LOOPS SHOW A WELL DEFINED SHORTWAVE TROUGH
MOVING EAST ACROSS THE PLAINS STATES WITH AN UPPER JET SPEED MAX
LIFTING OUT OF CENTRAL TX INTO THE OZARKS. AT THE SURFACE...LOW
PRESSURE IS WAY UP IN KS WITH A COLD FRONT EXTENDING SOUTH INTO
CENTRAL TX. THE SHORTWAVE AND COLD FRONT ARE EXPECTED TO MAINTAIN
THEIR INTENSITY AS THEY MOVE EASTWARD INTO THE LOWER MS VALLEY
TODAY AND TONIGHT. UPPER LEVEL DIVERGENCE WILL BE HIGH AND
COINCIDENT WITH THE STRONG LOW LEVEL MOISTURE FLUX CONVERGENCE
ASSOCIATED WITH THE FRONTAL BAND. VERTICAL SHEAR WILL BE VERY
FAVORABLE FOR SEVERE THUNDERSTORMS. INSTABILITY IS NOT EXPECTED TO
BE HIGH...BUT MODEST BOUYANCY WITH CAPES OF 500 TO 1000 J/KG ARE
LIKELY AS SURFACE DEWPOINTS ARE LIKELY TO REMAIN IN AT LEAST THE
MID TO UPPER 60S AHEAD OF THE FRONT. THE ENTIRE AREA IS IN A
SLIGHT RISK OF SEVERE THUNDERSTORMS WITH ALL MODES AND TYPES OF
SEVERE WEATHER POSSIBLE FROM DISCREET SUPERCELLS...AND LINES WITH
LEWPS AND BOWS ALONG THE MAIN LINE. THE AREA WITH THE HIGHEST
VALUES OF SHEAR AND INSTABILITY IS LIKELY TO BE OVER AREAS NORTH
OF LAKE PONTCHARTRAIN AND ACROSS SOUTH MS...AND A PORTION OF THIS
AREA COULD BE UPGRADED TO A HIGHER RISK OF SEVERE LATER ONCE AREAS
OF BETTER SURFACE HEATING BECOME ESTABLISHED. THE MOST ACTIVE TIME
OF THUNDERSTORMS...SEVERE POTENTIAL...AND HEAVY RAINFALL WILL BE
IN THE AFTERNOON FROM THE MCCOMB AREA TO NEAR BATON ROUGE...AND
DURING THE LATE AFTERNOON AND EVENING HOURS FROM THE NEW ORLEANS
AREA TO THE MS GULF COAST.

THE COLD FRONT WILL MOVE THROUGH THE FORECAST AREA DURING THE LATE
AFTERNOON AND EVENING HOURS AND RAIN WILL GENERALLY DIMINISH AND
END WITH THE FRONTAL PASSAGE. COOLER AND DRIER AIR WILL MAKE ITS
WAY INTO THE AREA LATER TONIGHT INTO FRIDAY AND SATURDAY.

LONG TERM...
AM KEEPING A DRY FORECAST THIS WEEKEND DESPITE AN OCCASIONAL /LIKE
THE LATEST 06Z/ GFS RUN WHICH SHOWS A VERY POTENT SHORTWAVE TROUGH
MOVING NEAR THE NORTHWEST AND CENTRAL GULF COAST SATURDAY NIGHT
AND SUNDAY MORNING WITH RAIN SPREADING INLAND ACROSS THE FORECAST
AREA. THE ECMWF CONTINUES TO SHOW A WEAKER UPPER SYSTEM AND ONLY
MODEST SURFACE LOW DEVELOPMENT FROM THE CENTRAL INTO THE NORTHEAST
GULF WITH SOME THREAT OF RAIN OVER THE COASTAL WATERS...AND WILL
CONTINUE TO FAVOR THAT SOLUTION.

ANOTHER WEATHER SYSTEM MAY BRING THE NEXT THREAT OF SHOWERS AND
POSSIBLE THUNDERSTORMS THURSDAY INTO FRIDAY.

AVIATION...
VIS AND CIGS ARE GOING TO STAY WITHIN IFR CRITERIA UNTIL AFTER
SUNRISE. WARMING AND STRONGER WINDS SHOULD DISPERSE THE FOG INTO LOW
AND MID LEVEL DECKS BY MID MORNING OVER ALL TERMINALS. WINDS WILL
GENERALLY BE VEERING FROM SOUTHEAST TO SOUTH OVER THE TAF PERIOD AND
WILL REMAIN IN THE 10 KT RANGE DURING THE EARLY MORNING. THESE WINDS
ARE EXPECTED TO INCREASE TO THE 15 KNOT RANGE BY LATE MORNING FOR
ALL SITES. THERE IS ALSO A POSSIBILITY OF THUNDERSTORMS AT EACH
TERMINAL STARTING AROUND NOON THROUGH MIDNIGHT FROM WEST TO EAST AS
THE COLD FRONT MOVES THROUGH THE AREA.

MARINE...
NO MAJOR HEADLINES EXPECTED THROUGH TONIGHT. WILL HEADLINE FOR
SCC(SMALL CRAFT EXERCISE CAUTION) AS SOUTHERLY WINDS INCREASE TO THE 15
TO 20 KNOT RANGE TODAY. SEA FOG WILL CONTINUE TO AFFECT THE
NEAR SHORE COASTAL WATERS THROUGH ABOUT 10 AM. WINDS WILL GENERALLY
BE SOUTHERLY AT 15 KTS TONIGHT BEFORE A COLD FRONT MOVES THROUGH THE
REGION. BEHIND THE FRONT...WINDS WILL SHIFT TO THE NORTH AND
INCREASE TO AROUND 20 KTS. SEAS WILL BUILD BEHIND THE FRONT AND TOP
OUT AROUND 6 FEET BY THE 30 MILE MARKER. SEAS WILL BE LESS THAN 6
FEET WITH DISTANCES CLOSER TO SHORE. THE SURFACE HIGH WILL SLIDE
EASTWARD ON SATURDAY CAUSING WINDS TO BECOME MORE EASTERLY AND SEAS
TO SUBSIDE. ANOTHER SURFACE LOW IS EXPECTED TO DEVELOP OVER THE GULF
AND MOVE NORTHEASTWARD STAYING SOUTH OF THE COASTAL WATERS. HIGH
PRESSURE AGAIN BUILDS INTO THE COASTAL WATERS ON SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  73  43  60  37 /  90  60  10   0
BTR  74  46  62  39 /  90  60  10   0
MSY  75  51  61  45 /  70  80  10   0
GPT  73  50  62  40 /  60  80  10   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&

22
Hazardous weather outlook, Jan 10, 10:15 AM CST, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1015 AM CST THU JAN 10 2008

GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-111200-
PASCAGOULA TO SW PASS MISSISSIPPI RIVER OUT 20 NM-
PASCAGOULA TO SW PASS MISSISSIPPI RIVER 20-60 NM OUT-
SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER OUT 20 NM-
SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER 20-60 NM OUT-AMITE-
ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LAKES PONTCHARTRAIN AND MAUREPAS-
LIVINGSTON-LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES-
LOWER ST BERNARD-LOWER TERREBONNE-ORLEANS-PEARL RIVER-PIKE-
POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-ST JOHN THE BAPTIST-
ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-UPPER LAFOURCHE-
UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-WALTHALL-
WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1015 AM CST THU JAN 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF
MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE OUTLOOK
AREA THIS AFTERNOON AND EVENING. THE RISK WILL INITIALLY BE GREATEST
FROM THE BATON ROUGE AREA OF EAST CENTRAL LOUISIANA INTO SOUTHWEST
MISSISSIPPI...AND SOUTH AND EAST TO AREAS NORTH AND WEST OF LAKE
PONTCHARTRAIN. THE RISK OF SEVERE THUNDERSTORMS WILL SPREAD
SOUTHEAST DURING THE LATE AFTERNOON AND EVENING HOURS ACROSS THE
GREATER NEW ORLEANS AREA AND COASTAL SECTIONS OF SOUTHEAST
LOUISIANA...INTO COASTAL SECTIONS OF MISSISSIPPI.

THE MAIN THREATS FROM SEVERE THUNDERSTORMS WILL BE STRONG DAMAGING
WINDS...LARGE HAIL...AND ISOLATED TORNADOES WITH THE HIGHEST RISK
ACROSS AREAS NORTH OF LAKE PONTCHARTRAIN AND ACROSS SOUTH
MISSISSIPPI.

AREAS OF HEAVY RAIN ARE ALSO EXPECTED OVER PORTIONS OF THE AREA THIS
AFTERNOON AND EVENING. WIDESPREAD RAINFALL AMOUNTS AROUND ONE
INCH ARE EXPECTED WITH LOCALLY HEAVIER AMOUNTS OF 2 TO 3 INCHES
POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, Jan 10, 8:44 AM CST, 3 hours 58 minutes before
LAZ034>036-046>048-101530-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
844 AM CST THU JAN 10 2008

...STRONG THUNDERSTORM AFFECTING THE FELICIANAS...POINTE COUPEE
PARISH...AND NORTHERN PORTIONS OF BATON ROUGE...

AT 843 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL NEAR KROTZ SPRINGS...OR
ABOUT 3 MILES SOUTHWEST OF LIVONIA...MOVING NORTHEAST AT 35 MPH.

THE THUNDERSTORM WILL BE NEAR...
NEW ROADS AND ERWINVILLE AT 900 AM.
ST. FRANCISVILLE AT 915 AM.
ZACHARY AT 930 AM.

WIND GUSTS TO 45 MPH AND MARBLE SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. GUSTY WINDS...HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING
ARE ALL POSSIBLE WITH THIS THUNDERSTORM. STAY INSIDE AWAY FROM
WINDOWS UNTIL THE STORM HAS PASSED.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

32
Special weather statement, Jan 10, 9:34 AM CST, 3 hours 8 minutes before
LAZ035-036-MSZ068-069-101630-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
934 AM CST THU JAN 10 2008

...THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL CONTINUES TO DEVELOP
OVER WEST AND EAST FELICIANA PARISHES MOVING NORTHEAST TOWARDS
SOUTHWEST MISSISSIPPI COUNTIES OF WILKINSON AND AMITE...

AT 932 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL ABOUT 4 MILES
SOUTHWEST OF JACKSON...MOVING NORTHEAST AT 30 MPH.

THE THUNDERSTORM WILL BE NEAR...
NORWOOD AND CLINTON AT 1000 AM.
FELPS AND CENTREVILLE AT 1015 AM.
LIBERTY AT 1030 AM.

THIS THUNDERSTORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE
LARGE HAIL AND/OR DAMAGING WINDS.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. GUSTY WINDS...HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING
ARE ALL POSSIBLE WITH THIS THUNDERSTORM. STAY INSIDE AWAY FROM
WINDOWS UNTIL THE STORM HAS PASSED.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Local storm report, Jan 10, 10:25 AM CST, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1025 AM CST THU JAN 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     TORNADO          JACKSON                 30.83N 91.21W
01/10/2008                   EAST FELICIANA     LA   LAW ENFORCEMENT

            POSSIBLE TORNADO DAMAGED BALLFIELDS IN JACKSON. DAMAGE TO
            DUGOUTS REPORTED.

&&

PGRIGSBY
Special weather statement, Jan 10, 10:28 AM CST, 2 hours 14 minutes before
LAZ034-036-046>048-050-101730-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1028 AM CST THU JAN 10 2008

...STRONG THUNDERSTORM MOVING THROUGH THE BATON ROUGE METRO AREA...

AT 1027 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL OVER
ERWINVILLE...MOVING NORTHEAST AT 30 MPH.

THE THUNDERSTORM WILL BE NEAR...
BATON ROUGE AIRPORT AND PORT ALLEN AT 1045 AM.
ZACHARY AND BAKER AT 1100 AM.
PRIDE AND GREENWELL SPRING AT 1115 AM.

WIND GUSTS TO 45 MPH AND MARBLE SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. GUSTY WINDS...HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING
ARE ALL POSSIBLE WITH THIS THUNDERSTORM. STAY INSIDE AWAY FROM
WINDOWS UNTIL THE STORM HAS PASSED.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

32
Local storm report, Jan 10, 11:27 AM CST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1127 AM CST THU JAN 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1108 AM     TORNADO          1 W MAGNOLIA            31.15N 90.48W
01/10/2008                   PIKE               MS   EMERGENCY MNGR

            SIGHTING REPORTED NEAR HAMP LEA ROAD JUST WEST OF TOWN.

1116 AM     HAIL             MCCOMB AIRPORT          31.18N 90.47W
01/10/2008  E0.25 INCH       PIKE               MS   EMERGENCY MNGR

            CORRELATED TO VIL 48 KG/M2 AT REPORT TIME.

&&

RRICKS
Special weather statement, Jan 10, 12:32 PM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1232 PM CST THU JAN 10 2008

LAZ034>039-047-048-050-MSZ068>071-102045-
POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA-
WASHINGTON-WEST BATON ROUGE-EAST BATON ROUGE-LIVINGSTON-WILKINSON-
AMITE-PIKE-WALTHALL-
INCLUDING THE CITIES OF...NEW ROADS...LIVONIA...
ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER...
HAMMOND...PONCHATOULA...BOGALUSA...FRANKLINTON...PORT ALLEN...
ADDIS...BRUSLY...BATON ROUGE...DENHAM SPRINGS...WALKER...
CENTREVILLE...WOODVILLE...GLOSTER...LIBERTY...CROSBY...MCCOMB...
TYLERTOWN
1232 PM CST THU JAN 10 2008

...TORNADO WATCH NUMBER 16 REMAINS IN EFFECT UNTIL 4 PM CST...

AT 1230 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A LARGE AREA OF THUNDERSTORMS MOVING IN ADVANCE OF A
COLD FRONT. THE FRONT EXTENDED FROM EAST OF ALEXANDRIA TO EAST OF
LAKE CHARLES...MOVING EAST AT 25 MPH. A BROKEN LINE OF
THUNDERSTORMS WERE MOVING INTO SOUTHWESTERN MISSISSIPPI AND THE
ATCHAFALAYA BASIN.

SEVERE THUNDERSTORMS ARE POSSIBLE ALONG THIS LINE...INCLUDING
POSSIBLE TORNADOES...MOVING ACROSS SOUTHEAST LOUISIANA AND
SOUTHERN MISSISSIPPI THROUGH THE AFTERNOON.

STAY TUNED TO LOCAL BROADCAST TV...RADIO AND NOAA ALL HAZARDS
RADIO FOR THE LATEST STATEMENTS AND POSSIBLE WARNINGS REGARDING
THIS DANGEROUS SEVERE WEATHER SITUATION.

LAZ040-046-049-056>070-MSZ077-080>082-102045-
ST. TAMMANY-IBERVILLE-ASCENSION-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-PEARL RIVER-HANCOCK-HARRISON-
JACKSON-
INCLUDING THE CITIES OF...SLIDELL...MANDEVILLE...COVINGTON...
LACOMBE...PLAQUEMINE...WHITE CASTLE...GONZALES...DONALDSONVILLE...
PIERRE PART...LABADIEVILLE...PAINCOURTVILLE...LUTCHER...
GRAMERCY...LAPLACE...RESERVE...THIBODAUX...RACELAND...LAROSE...
DESTREHAN...NORCO...METAIRIE...KENNER...NEW ORLEANS...
BELLE CHASSE...CHALMETTE...VIOLET...HOUMA...BAYOU CANE...
CHAUVIN...DULAC...MONTEGUT...GALLIANO...CUT OFF...GOLDEN MEADOW...
PORT SULPHUR...EMPIRE...YSCLOSKEY...PICAYUNE...BAY ST. LOUIS...
WAVELAND...DIAMONDHEAD...GULFPORT...BILOXI...PASCAGOULA...
OCEAN SPRINGS...MOSS POINT...GAUTIER...ST. MARTIN
1232 PM CST THU JAN 10 2008

...TORNADO WATCH NUMBER 17 REMAINS IN EFFECT UNTIL 7 PM CST...

AT 1230 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A LARGE AREA OF THUNDERSTORMS MOVING IN ADVANCE OF A
COLD FRONT. THE FRONT EXTENDED FROM EAST OF ALEXANDRIA TO EAST OF
LAKE CHARLES...MOVING EAST AT 25 MPH. A BROKEN LINE OF
THUNDERSTORMS WERE MOVING INTO SOUTHWESTERN MISSISSIPPI AND THE
ATCHAFALAYA BASIN AT 1230 PM.

SEVERE THUNDERSTORMS ARE POSSIBLE ALONG THIS LINE...INCLUDING
POSSIBLE TORNADOES...MOVING ACROSS SOUTHEAST LOUISIANA AND
SOUTHERN MISSISSIPPI THROUGH THE AFTERNOON.

RADAR INDICATED A LARGE AREA OF MOSTLY SHOWERS AND AT TIMES
ISOLATED THUNDERSTORMS ACROSS THE COASTAL PARISHES OF SOUTHEAST
LOUISIANA...MOVING NORTHEAST AT 25 MPH. THESE SHOWERS WERE
PRODUCING BRIEF HEAVY RAINFALL AND WIND GUSTS 25 TO 30 MPH.

STAY TUNED TO LOCAL BROADCAST TV...RADIO AND NOAA ALL HAZARDS
RADIO FOR THE LATEST STATEMENTS AND POSSIBLE WARNINGS REGARDING
THIS DANGEROUS SEVERE WEATHER SITUATION.

24

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 9, 9:05 PM CSTDense Fog AdvisoryLIXAssumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard and 6 more10 hr
Jan 10, 9:42 AM CSTSevere Thunderstorm WarningLIXEast Feliciana, Saint Helena, West Feliciana15 min
Jan 10, 9:51 AM CSTTornado WarningLIXEast Feliciana, Saint Helena24 min
Jan 10, 10:16 AM CSTSevere Thunderstorm WarningLIXEast Feliciana, Saint Helena48 min
Jan 10, 10:50 AM CSTTornado WarningLIXSaint Helena25 min
Jan 10, 10:56 AM CSTSevere Thunderstorm WarningLIXEast Baton Rouge, East Feliciana, Livingston, Saint Helena, Tangipahoa64 min
Jan 10, 11:10 AM CSTTornado WarningLIXSaint Helena, Tangipahoa35 min
Jan 10, 11:45 AM CSTTornado WarningLIXSaint Helena, Tangipahoa30 min
Jan 10, 1:19 PM CSTTornado WarningLIXEast Feliciana, West Feliciana26 min
Jan 10, 1:39 PM CSTSpecial Marine WarningLIX21 min
Jan 10, 1:42 PM CSTSevere Thunderstorm WarningLIXEast Feliciana33 min
Jan 10, 5:12 PM CSTSevere Thunderstorm WarningLIXLivingston18 min
Jan 10, 5:16 PM CSTSpecial Marine WarningLIX29 min

Nearby

Tornado Warnings in Louisiana, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.